Implied volatility from Asian options via Monte Carlo methods

Yang, Z., Ewald, C.-O. and Xiao, Y. (2009) Implied volatility from Asian options via Monte Carlo methods. International Journal of Theoretical and Applied Finance, 12(2), pp. 153-178.

Full text not currently available from Enlighten.


We discuss how implied volatilities for OTC traded Asian options can be computed by combining Monte Carlo techniques with the Newton method in order to solve nonlinear equations. The method relies on accurate and fast computation of the corresponding vegas of the option. In order to achieve this we propose the use of logarithmic derivatives instead of the classical approach. Our simulations document that the proposed method shows far better results than the classical approach. Furthermore we demonstrate how numerical results can be improved by localization.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Ewald, Professor Christian
Authors: Yang, Z., Ewald, C.-O., and Xiao, Y.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:International Journal of Theoretical and Applied Finance

University Staff: Request a correction | Enlighten Editors: Update this record